Obstacle problems for scalar conservation laws

Laurent Levi

ESAIM: Mathematical Modelling and Numerical Analysis (2010)

  • Volume: 35, Issue: 3, page 575-593
  • ISSN: 0764-583X

Abstract

top
In this paper we are interested in bilateral obstacle problems for quasilinear scalar conservation laws associated with Dirichlet boundary conditions. Firstly, we provide a suitable entropy formulation which ensures uniqueness. Then, we justify the existence of a solution through the method of penalization and by referring to the notion of entropy process solution due to specific properties of bounded sequences in L∞. Lastly, we study the behaviour of this solution and its stability properties with respect to the associated obstacle functions.

How to cite

top

Levi, Laurent. "Obstacle problems for scalar conservation laws." ESAIM: Mathematical Modelling and Numerical Analysis 35.3 (2010): 575-593. <http://eudml.org/doc/197535>.

@article{Levi2010,
abstract = { In this paper we are interested in bilateral obstacle problems for quasilinear scalar conservation laws associated with Dirichlet boundary conditions. Firstly, we provide a suitable entropy formulation which ensures uniqueness. Then, we justify the existence of a solution through the method of penalization and by referring to the notion of entropy process solution due to specific properties of bounded sequences in L∞. Lastly, we study the behaviour of this solution and its stability properties with respect to the associated obstacle functions. },
author = {Levi, Laurent},
journal = {ESAIM: Mathematical Modelling and Numerical Analysis},
keywords = {Obstacle problem; conservation laws; entropy solution.; entropy solution; bilateral obstacle problem; Dirichlet boundary conditions; penalization method},
language = {eng},
month = {3},
number = {3},
pages = {575-593},
publisher = {EDP Sciences},
title = {Obstacle problems for scalar conservation laws},
url = {http://eudml.org/doc/197535},
volume = {35},
year = {2010},
}

TY - JOUR
AU - Levi, Laurent
TI - Obstacle problems for scalar conservation laws
JO - ESAIM: Mathematical Modelling and Numerical Analysis
DA - 2010/3//
PB - EDP Sciences
VL - 35
IS - 3
SP - 575
EP - 593
AB - In this paper we are interested in bilateral obstacle problems for quasilinear scalar conservation laws associated with Dirichlet boundary conditions. Firstly, we provide a suitable entropy formulation which ensures uniqueness. Then, we justify the existence of a solution through the method of penalization and by referring to the notion of entropy process solution due to specific properties of bounded sequences in L∞. Lastly, we study the behaviour of this solution and its stability properties with respect to the associated obstacle functions.
LA - eng
KW - Obstacle problem; conservation laws; entropy solution.; entropy solution; bilateral obstacle problem; Dirichlet boundary conditions; penalization method
UR - http://eudml.org/doc/197535
ER -

References

top
  1. J.M. Ball, A version of the fundamental theorem for young measures, in PDEs and continuum model of phase transition, Lect. Notes Phys.344, Springer-Verlag, Berlin (1995) 241-259.  
  2. C. Bardos, A.Y. LeRoux and J.C. Nedelec, First-order quasilinear equations with boundary conditions. Comm. Partial Differential Equations4 (1979) 1017-1034.  Zbl0418.35024
  3. S. Benharbit, A. Chalabi and J.P. Vila, Numerical viscosity and convergence of finite volume methods for conservation laws with boundary conditions. SIAM J. Numer. Anal.32 (1995) 775-796.  Zbl0865.35082
  4. A. Bensoussan and J.L. Lions, Inéquations variationnelles non linéaires du premier et second ordre. C. R. Acad. Sci. Paris, Sér. A276 (1973) 1411-1415.  Zbl0264.49006
  5. P. Bia and M. Combarnous, Les méthodes thermiques de production des hydrocarbures, Chap. 1 : Transfert de chaleur et de masse. Revue de l'Institut français du pétrole (1975) 359-394.  
  6. C. Chainais-Hillairet, Finite volume schemes for a nonlinear hyperbolic equation. Convergence toward the entropy solution and error estimate. ESAIM: M2AN33 (1999) 129-156.  
  7. S. Champier, T. Gallouët and R. Herbin, Convergence of an upstream finite volume scheme for a nonlinear hyperbolic equation on triangular mesh. Numer. Math.66 (1993) 139-157.  Zbl0801.65089
  8. R.J. Diperna, Measure-valued solutions to conservation laws. Arch. Rat. Mech. Anal.88 (1985) 223-270.  Zbl0616.35055
  9. R. Eymard, T. Gallouët and R. Herbin, Existence and uniqueness of the entropy solution to a nonlinear hyperbolic equation. Chin. Ann. Math.16B (1995) 1-14.  Zbl0830.35077
  10. G. Gagneux and M. Madaune-Tort, Analyse mathématique de modèles non linéaires de l'ingénierie pétrolière. Math. Appl. SMAI22, Springer-Verlag, Berlin (1996).  
  11. D. Kröner and M. Rokyta, Convergence of upwing finite volume schemes for scalar conservation laws in two dimensions. SIAM J. Numer. Anal.31 (1994) 324-343.  Zbl0856.65104
  12. S.N. Kruskov, First-order quasilinear equations in several independent variables. Math. USSR Sb.10 (1970) 217-243.  
  13. L. Lévi and F. Peyroutet, A time-fractional step method for conservation law related obstacle problem. (Preprint 99/37. Laboratory of Applied Math., ERS 2055, Pau University.), Adv. Appl. Math. (to appear).  Zbl1005.35060
  14. F. Otto, Conservation laws in bounded domains, uniqueness and existence via parabolic approximation, in Weak and measure-valued solutions to evolutionary PDE's, J. Malek, J. Necas, M. Rokyta and M. Ruzicka Eds., Chapman & Hall, London (1996) 95-143.  
  15. A. Szepessy, Measure solutions to scalar conservation laws with boundary conditions. Arch. Rat. Mech. Anal.107 (1989) 181-193.  Zbl0702.35155
  16. A. Szepessy, Convergence of a streamline diffusion finite element method for scalar conservation laws with boundary condition. ESAIM: M2AN25 (1991) 749-782.  Zbl0751.65061
  17. L. Tartar, Compensated compactness and applications to partial differential equations, in Nonlinear analysis and mechanics. Heriot-Watt Symposium, R.J. Knops Ed., Res. Notes Math.4, Pitman Press, New-York (1979).  Zbl0437.35004
  18. G. Vallet, Dirichlet problem for nonlinear conservation law. Revista Matematica ComplutenseXIII (2000) 1-20.  Zbl0979.35099
  19. M.H. Vignal, Convergence of a finite volume scheme for elliptic-hyperbolic system. RAIRO: Modél. Math. Anal. Numér.30 (1996) 841-872.  Zbl0861.65084

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.